Who knew?!

Options
Sharon2960
Sharon2960 Member Posts: 329
edited 8. Aug 2014, 11:17 in Living with Arthritis archive
After a bit of a kerfuffle with my (usually very understanding) boss yesterday, I had another look at the side effects of prednisolone, particularly in terms if coming off it! Now I know I'm not going mad, losing my marbles, and that feeling low, kn.......ckered, moody, etc is all part and parcel! I'll be off it completely in about 6 weeks - anyone have any idea how long before I start to feel bit more like my old upbeat self?! And start losing the Michelin man look?!

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Options
    Actually quite a few of us. I was on a relatively low dose of pred (between 10 and 20mgs daily for three years) but decided to take a year or so in coming off it, because I knew from reading various threads on here that it was not that easy when one reached the lower levels. Now I don't count it as an option when things are rubbish.

    Hang on in there but maybe do it far more slowly than the professionals (who probably don't take it) suggest? You haven't mentioned your daily dose (and I am not a doc) but I hope it's not too high. I appreciate the benefits of being off it but, for me, it took a reduction of either 1.00 mg or 0.50 mgs every three weeks. Do I miss it? For sure but I now know pred is one of the consummate con artists because I am not better when taking it but I think I am. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    Actually I always loved pred. I got no side-effects and felt great on it. I don't think I was ever on more than 10mgs daily though, (apart from a big pre-chemo course after my mastectomy. That wasn't good.)

    I remember the moonface. It took longer than I wished to go. Good luck with your reduction. I assume you're on other meds.
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Sharon2960
    Sharon2960 Member Posts: 329
    edited 30. Nov -1, 00:00
    Options
    I'm now on 2mg per day, reducing by 1 a month, so nearly there! Started on sulphasalazine at the beginning of the year; really hoping to see a difference in mood etc when pred is heading out of the system! Maybe that's not the way it works, which is my worry! It seems that just when I think I've got the hang of all this, another twist comes along and scuppers my theories! Hey ho, onward and upward, as they say!
  • stickywicket
    stickywicket Member Posts: 27,730
    edited 30. Nov -1, 00:00
    Options
    There are many twists and turns on the arthritic road. I hope you negotiate them all safely :)
    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright